Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 6, NWS Tulsa, OK

March 1, 20174 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 1, 2017, 12:49 AM CST for 4 counties in Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 12:49 AM CST (06:49 UTC)
Expired
Mar 1, 2017, 1:30 AM CST
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 1:25 AM CSTHAIL 12 W Talihina, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 11:35 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

264 
WUUS54 KTSA 010649
SVRTSA
OKC077-079-121-127-010730-
/O.NEW.KTSA.SV.W.0006.170301T0649Z-170301T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1249 AM CST WED MAR 1 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern Pushmataha County in southeastern Oklahoma...
  Southern Latimer County in southeastern Oklahoma...
  Southwestern Le Flore County in southeastern Oklahoma...
  Southeastern Pittsburg County in southeastern Oklahoma...

* Until 130 AM CST

* At 1249 AM CST, a severe thunderstorm was located 8 miles north of
  Daisy, moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Clayton...                        Talihina...
  Red Oak...                        Fanshawe...
  Albion...                         Talimena State Park...
  Damon...                          Higgins...
  Bengal...                         Tuskahoma...
  Yanush...                         Kiamichi...
  Whitesboro...                     Blanco...
  Sardis...                         Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.

LAT...LON 3459 9567 3459 9578 3476 9581 3500 9485
      3459 9485 3455 9567
TIME...MOT...LOC 0649Z 256DEG 61KT 3465 9570 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
3 follow-up statements
292 
WWUS54 KTSA 010705
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
105 AM CST WED MAR 1 2017

OKC121-010714-
/O.CAN.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Pittsburg OK-
105 AM CST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSBURG COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.

LAT...LON 3455 9567 3459 9567 3460 9551 3483 9551
      3500 9485 3459 9485
TIME...MOT...LOC 0704Z 256DEG 61KT 3471 9538 

$$

OKC077-079-127-010730-
/O.CON.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Pushmataha OK-Latimer OK-Le Flore OK-
105 AM CST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR NORTHERN PUSHMATAHA...SOUTHERN LATIMER AND SOUTHWESTERN LE FLORE
COUNTIES...

At 104 AM CST, a severe thunderstorm was located 3 miles west of
Yanush, moving east at 70 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Clayton...                        Talihina...
Fanshawe...                       Albion...
Talimena State Park...            Damon...
Higgins...                        Bengal...
Tuskahoma...                      Yanush...
Kiamichi...                       Whitesboro...
Sardis...                         Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.

LAT...LON 3455 9567 3459 9567 3460 9551 3483 9551
      3500 9485 3459 9485
TIME...MOT...LOC 0704Z 256DEG 61KT 3471 9538 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
833 
WWUS54 KTSA 010716
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
116 AM CST WED MAR 1 2017

OKC127-010726-
/O.CAN.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Pushmataha OK-
116 AM CST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUSHMATAHA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.

LAT...LON 3468 9545 3483 9535 3500 9485 3471 9485
      3468 9500
TIME...MOT...LOC 0716Z 255DEG 54KT 3475 9522 

$$

OKC077-079-010730-
/O.CON.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Latimer OK-Le Flore OK-
116 AM CST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR SOUTHERN LATIMER AND SOUTHWESTERN LE FLORE COUNTIES...

At 116 AM CST, a severe thunderstorm was located 5 miles northeast of
Yanush, moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Talihina...                       Fanshawe...
Talimena State Park...            Yanush...
Bengal...                         Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.

LAT...LON 3468 9545 3483 9535 3500 9485 3471 9485
      3468 9500
TIME...MOT...LOC 0716Z 255DEG 54KT 3475 9522 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
376 
WWUS54 KTSA 010729
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
129 AM CST WED MAR 1 2017

OKC077-079-010739-
/O.EXP.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Latimer OK-Le Flore OK-
129 AM CST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LATIMER AND
SOUTHWESTERN LE FLORE COUNTIES WILL EXPIRE AT 130 AM CST...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.

LAT...LON 3468 9545 3483 9535 3500 9485 3471 9485
      3468 9500
TIME...MOT...LOC 0729Z 256DEG 61KT 3480 9497 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 11:37 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 28, 11:37 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1137 PM CST Tue Feb 28 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cold front moving through eastern Oklahoma and western Arkansas
during the early portion of the TAF period with thunderstorms
occurring along and ahead of the boundary. Will see mainly
VFR conditions outside of the thunderstorms with IFR conditions
found in thunderstorm areas. Conditions improve Wednesday morning
behind the front with gusty northwest winds continuing through
the day.

&&

.PREV DISCUSSION... /Issued 835 PM CST Tue Feb 28 2017/

DISCUSSION...
Have increased pops across far northeast Oklahoma and for
later tonight as a cold front currently across southeast
Oklahoma moves into the area. The latest runs of the HRRR
are beginning to highlight upscale growth of thunderstorms
across northeast Oklahoma as the front moves into the state
and a surface low tracks across the area. Also expect to
see development southward along the front as it moves across
the area overnight. The front is expected to exit the area
to the south and east as we approach sunrise on Wednesday.
Any of the storms that develop tonight are expected to have
the potential become severe with more than adequate shear and
instability in place. Tornadoes, very large hail and damaging
winds of around 70 mph possible.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...10
Hazardous weather outlook, Feb 28, 8:49 PM CST, 4 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
849 PM CST Tue Feb 28 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
849 PM CST Tue Feb 28 2017

...SEVERE WEATHER POTENTIAL CONTINUES THROUGH TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Elevated.
	AREA...NORTHEAST OKLAHOMA INTO WESTERN ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND WESTERN ARKANSAS .

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT
THAT WILL MOVE THROUGH THE AREA OVERNIGHT. THUNDERSTORMS WILL BEGIN
TO INCREASE ACROSS NORTHEAST OKLAHOMA BEFORE MIDNIGHT WITH THE
FRONT AND THE THUNDERSTORMS QUICKLY SPREADING TO THE EAST AS THE
NIGHT WEARS ON. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL
TO BE SEVERE WITH VERY LARGE HAIL, WIND GUSTS TO AROUND 70 MPH AND
POSSIBLY TORNADOES. THE THREAT FOR THE THUNDERSTORMS WILL END BEFORE
SUNRISE WEDNESDAY AS THE FRONT EXITS TO THE EAST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...High Wind Potential.
THURSDAY AND FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Breezy northwesterly winds will prevail on Wednesday
behind the passing cold front.  A return to warmer
temperatures and gusty south winds arrive on Saturday.
This will raise fire weather concerns.  Thunderstorm
chances increase on Sunday along as the next storm
system moves through the Plains.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Feb 28, 11:40 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             3 N COPAN               36.94N 95.93W
02/28/2017  E1.00 INCH       WASHINGTON         OK   BROADCAST MEDIA

            NICKEL TO QUARTER SIZED HAIL AT HIGHWAY 75 AND W 500 RD.

&&

KAH
Local storm report, Mar 1, 12:17 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     HAIL             MCALESTER               34.93N 95.77W
03/01/2017  E1.00 INCH       PITTSBURG          OK   TRAINED SPOTTER

            REPORTED IN NORTHERN PARTS OF THE CITY. ALSO 50 MPH WINDS
            REPORTED.

&&

KAH
Special weather statement, Mar 1, 12:26 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1226 AM CST WED MAR 1 2017

ARZ019-029-OKZ072>074-076-010700-
Sebastian AR-Crawford AR-Haskell OK-Pittsburg OK-Sequoyah OK-
Le Flore OK-
1226 AM CST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHWESTERN CRAWFORD...HASKELL...SEQUOYAH...NORTHERN LE FLORE AND
EAST CENTRAL PITTSBURG COUNTIES UNTIL 100 AM CST...

At 1225 AM CST, strong thunderstorms were located along a line
extending from 4 miles northwest of Muldrow to 4 miles northeast of
Blocker. Movement was east at 30 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Stigler...
Alma...                           Muldrow...
Roland...                         Spiro...
Arkoma...                         Panama...
Quinton...                        Keota...
McCurtain...                      Bokoshe...
Whitefield...                     Gans...
Kinta...                          Tamaha...
Moffett...                        Rudy...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 13.
 Interstate 40 in Oklahoma between mile markers 297 and 328.
 Interstate 540 between mile markers 1 and 6.
 Interstate 49 between mile markers 22 and 23.

A tornado watch remains in effect until 400 AM CST for east central
Oklahoma. A tornado watch also remains in effect until 600 AM CST for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.

LAT...LON 3507 9480 3506 9559 3527 9527 3527 9523
      3530 9520 3530 9517 3533 9518 3559 9478
      3552 9417
TIME...MOT...LOC 0625Z 266DEG 26KT 3546 9466 3509 9549
Local storm report, Mar 1, 12:29 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1229 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     HAIL             MCALESTER               34.93N 95.77W
03/01/2017  E1.00 INCH       PITTSBURG          OK   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF STRONG AND ELECTRIC STREET IN
            TOWN.

&&

KAH
Local storm report, Mar 1, 12:36 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             MCALESTER               34.93N 95.77W
03/01/2017  E1.75 INCH       PITTSBURG          OK   PUBLIC

            RELAYED VIA BROADCAST MEDIA. TIME ESTIMATED.

&&

KAH
Special weather statement, Mar 1, 12:40 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1240 AM CST WED MAR 1 2017

OKZ049-073-010730-
Pittsburg OK-Pushmataha OK-
1240 AM CST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA AND SOUTH CENTRAL
PITTSBURG COUNTIES UNTIL 130 AM CST...

At 1239 AM CST, strong thunderstorms were located along a line
extending from 5 miles south of Blanco to 9 miles southeast of
Wardville to 7 miles southwest of Lane. Movement was east at 55 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Antlers...                        Clayton...
Rattan...                         Clayton Lake State Park...
Snow...                           Tuskahoma...
Stanley...                        Moyers...
Kiamichi...                       Kosoma...
Kellond...                        Dunbar...
Oleta...                          Cloudy...
Eubanks...                        Sardis...
Dela...                           Finley...

A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.

LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
      3467 9588 3468 9515 3449 9523 3416 9532
      3416 9578
TIME...MOT...LOC 0639Z 260DEG 48KT 3467 9579 3456 9591 3421 9606

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:29 PM CSTSevere Thunderstorm WarningTSAOsage31 min
Feb 28, 10:42 PM CSTSpecial Weather StatementTSAWashington33 min
Feb 28, 10:59 PM CSTSpecial Weather StatementTSAWashington31 min
Feb 28, 11:06 PM CSTSpecial Weather StatementTSACraig, Nowata, Washington24 min
Feb 28, 11:10 PM CSTSevere Thunderstorm WarningTSANowata, Washington50 min
Feb 28, 11:35 PM CSTSpecial Weather StatementTSACraig, Nowata, Ottawa55 min
Feb 28, 11:39 PM CSTSpecial Weather StatementTSAHaskell, Pittsburg36 min
Feb 28, 11:50 PM CSTSevere Thunderstorm WarningTSAPittsburg40 min
Mar 1, 12:19 AM CSTSevere Thunderstorm WarningTSALatimer, Pittsburg56 min
Mar 1, 12:26 AM CSTSpecial Weather StatementTSAHaskell, Sequoyah34 min
Mar 1, 12:40 AM CSTSpecial Weather StatementTSAPushmataha50 min
Mar 1, 12:47 AM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah43 min
Mar 1, 12:52 AM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore38 min
Mar 1, 1:09 AM CSTSpecial Weather StatementTSAChoctaw51 min
Mar 1, 1:19 AM CSTSpecial Weather StatementTSAAdair, Cherokee26 min
Mar 1, 1:27 AM CSTSpecial Weather StatementTSALeFlore33 min
Mar 1, 1:43 AM CSTSpecial Weather StatementTSAAdair, Cherokee32 min
Mar 1, 2:07 AM CSTSpecial Weather StatementTSAAdair38 min
Mar 1, 1:27 PM CSTRed Flag WarningTSAAdair, Cherokee, Choctaw, Creek, Haskell, Latimer and 13 more6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.